To the Editor.— E. S. Kurtides, MD, recently reported inThe Journal(238:28, 1977) on a patient with idiopathic thrombocythemia treated with busulfan in whom breast carcinoma developed. He also cited two reported cases of breast carcinoma developing in two patients with multiple myeloma (236:1609-1610, 1976), both were treated with melphalan and prednisolone, and one of the two patients received procarbazine hydrochloride in addition. We would like to report two cases of breast carcinoma occurring in patients treated with azathioprine. Report of Cases.—Case 1.— A 46-year-old woman had chronic active hepatitis in 1971 and was treated with azathioprine and prednisolone from May 1971 to December 1972, at which time the administration of prednisolone was discontinued. In June 1977 breast carcinoma was diagnosed in the left breast, and a left radical mastectomy was performed with no axillary metastases found. Case 2.— A 38-year-old woman had a donor-related (sibling) renal
No takes yet. Share an insight, caveat, or question.
Allan N. Krutchik (1978) studied this question.
Synapse has enriched 5 related papers. Consider them for comparative context: